Q. Do antidepressants and birth control pill affect libido?

Answered by
Dr. Albana Greca
and medically reviewed by Nithila A
Published on Aug 11, 2019

Hello doctor,

I need your comments on the medications that affect libido. Mention some common drugs, such as antidepressants and birth control pills that can affect the sex drive.

Dr. Albana Greca

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

Antidepressants and antipsychotic medication are known to decrease libido, causing low sex desire.

Also Read Answers From:

Related Questions & Answers


I want to go off antidepressants but have trouble sleeping. What can I do?

Query: Hello doctor, I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used t...  Read Full »

I have spotting while on Tri-Sprintec. Please help.

Query: Hi doctor, I have been taking the birth control pill, Tri-Sprintec for almost five years now. I started my new pack of pills on 19 of last month. I had intercourse twice on 20th and once on the 21st of last month. I used to take my pill between 7 and 8 AM. One day I had pill at 6:30 AM as I woke up ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.